ADD / ADHD Community
Angry Child
About This Community:

This patient support community is for discussions relating to Attention Deficit Hyperactivity Disorder (ADHD), Anxiety, and Autism Spectrum Disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Angry Child

My now 6 year old was diagnosed with ADHD at the age of 4 he has tried 3 different medications is currently on Vyvanse 20mg which does not help with his impulsiveness  or hyper activity at school.  His school and I are becoming increasingly concerned with his growing anger problem he has threaten other child verbally the school has had to isolate him from other children due to concern for the other children I am not sure if this medication is right for him his previous therapist had questioned  disruptive behavioral disorder and bipolar disorder.  Is this the right medication for him?
Related Discussions
10 Comments Post a Comment
Blank
Avatar_f_tn
If you don't feel he is getting any better, then it's probably not right.  I know this is hard to deal with.  Stressful too.  You say your son is isolated, is he in a 1:1 situation now?  My son has been in 1:1 too and now they are integrating him back into the classroom. He threatened to kill his teacher and then he was becoming aggressive with other students.  If he is only threatening, then I'm not sure why he has been isolated.
Blank
Avatar_m_tn
It is really quite tough to deal with but your good efforts will make him to overcome this problem soon.So its time to buckle up.Thanks.
Blank
Avatar_f_tn
your son was way to young for the anyone to say he had ADHD at the age 4 and to be giving any drugs.

The side effects of these drugs can make children do things they wouldn't do normally.And can cause other health risk.And to be giving to a very little person brain think about what it must be doing to his brain.

Have you looked up and notice that these drugs are like speed ?
And that people have had sudden death after being on some of these drugs,also Heart problems ,and Strokes,Seizures.And have really bad thous about hurting them self or others.

I would make sure that your son has had all his blood levels checked.Besides the fact that his blood levels should be checked twice a year to make sure that the drugs he is on are not damaging his Liver and Kidneys.

There are many reason why children act out and no drugs is going to help them.

I would try taken him off the drugs slowly ,and ask the Doctor how to do it,even if the Doctor doesn't agree with you and wants to try something else.
And would try giving your son Vitamin B6 and Omega 3-6-9 Vitamins  along with a Child's Multivitamin every day.

And have it set in place where he goes and can see and talk with the School Counselor every week or someone at the School that he likes,about what he is feeling and what is going on in his life .Kids have stress and anxiety and don't no how to deal with it like Adults do.

Where and what does his Dad have to say about all of this?  
Blank
Avatar_f_tn
His father has little to say he has just recently come into his life again so all decisions have been made by myself.

Inregards to the isolation my son is made to sit in the back of the room during class he is escorted to the bathroom by a teacher and he sits by himself at lunch the school does not want to put him to close to any other kids due to the threating behavior
Blank
Avatar_m_tn
   You didn't mention what the other two meds were.  Typically doctors with young kids (well with most kids) start off with a low dosage and then depending on parental feedback increase or change the med.  Vyvanse is, " As opposed to Adderall (adderrall), which contains roughly 75% dextroamphetamine and 25% levoamphetamine, lisdexamfetamine is a single-enantiomer  (dextro) amphetamine formula. This pure formulation may reduce side-effects, but certain individuals exhibit a better clinical response to the mixed isomer preparation, and so choose Adderall (adderrall) XR or equivalent generics." In other words it is apparently not as strong as adderall (adderrall).
   None of us can tell you what the right meds are for your child.  The fact that he is on his third means that the doctors are still searching.  It sounds like you have a new therapist which also complicates things.  
  His anger problems are a cause for concern.  Thats not real typical for kids of this age.  The symptoms do sound like oppositional defiant disorder (ODD) which about 1/3rd of ADHD kids do have.  "Medication is not effective for ODD. Parents must learn behavioral modification skills and commit to constant parenting. (p.55)"  This is from a great book by Susan Ashley called, " the ADD and ADHD Answer Book"  I highly suggest that you get this book.
  If you have not already done so, I also highly suggest you request a special ed assessment.  He needs either a 504 or an IEP so the teachers will know how to work with him, and also to protect him.
  In short, we can't tell you if the meds are correct for him.  It is extremely important to keep in constant contact with his doctor as only the doctor can answer this question and only with good, up-to-date input from you.
   Finally, there are things that you can be doing at home to help him.  The book I mentioned has them listed.  Good luck !!!
Blank
Avatar_f_tn
It could be that all of this has to do with his father not being around and then coming back into his life. This is very hard for children.And know drug will help him deal with how he is feeling about his father.

I would have him talk to someone .

And what the School is doing is not going to help him deal with things .

I feel really bad for your little boy,he must be going threw a lot.And the only way he knows how to get his feelings out is by getting angry at others.That is why he should be  getting someone to talk to even at School if you can find someone there that he likes and that he feels he can open up to.
Blank
Avatar_f_tn
it doesn't sound like bipolar to me, that's a very controversial diagnosis in young kids.  Are you seeing a psychiatrist or a pediatrician?  If the medicatio is not working, maybe you are not treating the right problem.  I hope you get answers SOON>
Blank
Avatar_f_tn
BTW, how is your son at home and in other settings??
Blank
Avatar_f_tn
at home my son can be very mean disobediant but with in 3 seconds he can be the most polite proper young man I have ever seen he is two diffrent peolple at all times and i never know who I am going to face.  His hyper activity is the same also his inability to focus nothing is different at home he threatens myself plus his little half sister
Blank
757137_tn?1347200053
Diagnosed with ADHD at the age of four? And drugged since the age of four? Wasn't that sort of precipitous? If your doctor had waited until he was a bit older and started to settle down maybe everything would have resolved itself. And maybe it is the drugs themselves that are making him worse.
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
Avatar_f_tn
Blank
PatchedSoul I'm going through some toug... Comment
2 hrs ago
982214_tn?1407809791
Blank
krichar commented on krichar's status
4 hrs ago
2217782_tn?1394367572
Blank
swabes I keep coming on here with ... Comment
8 hrs ago
Top Children's Development Answerers
Avatar_m_tn
Blank
Sandman2
San Pedro, CA
Avatar_m_tn
Blank
kirk8
Eureka, CA, CA
ADD / ADHD Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Children's Development Answerers
Avatar_m_tn
Blank
Sandman2
San Pedro, CA
Avatar_m_tn
Blank
kirk8
Eureka, CA, CA